Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 5:35 PM EDT for Jackson County, Michigan. It was in force for 73 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 5:35 PM EDT (21:35 UTC)
- Expired
- Aug 13, 2011, 6:48 PM EDT
- In force
- 73 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, MI
The radar
The Detroit radar (KDTX), 99 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:00 PM EDT | TSTM WND GST 44 | 3 Wnw Jackson, MI | |
| Aug 13, 6:00 PM EDT | HAIL 0.75 | 1 W Jackson, MI | ESTIMATED 50 MPH WIND GUST. |
| Aug 13, 6:10 PM EDT | TSTM WND DMG | 1 N Horton, MI | MEDIUM SIZED HEALTHY TREE DOWN ACROSS MOSCOW ROAD NEAR INTERSECTION OF SEARS AND MOSCOW ROAD. |
| Aug 13, 6:13 PM EDT | HAIL 0.25 | Jackson, MI | NEAR WEST AND GANSON. |
| Aug 13, 6:14 PM EDT | HAIL 0.25 | 1 S Jackson, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:12 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WUUS53 KGRR 132135 SVRGRR MIC075-132300- /O.NEW.KGRR.SV.W.0104.110813T2135Z-110813T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 535 PM EDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN... * UNTIL 700 PM EDT * AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SPRINGPORT TO UNION CITY..AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... JACKSON... SPRINGPORT... GRASS LAKE... CONCORD... BROOKLYN... CLARK LAKE... WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER... TOMPKINS... VANDERCOOK LAKE... HORTON... SANDSTONE... NAPOLEON... LEONI... MUNITH... RIVES JUNCTION... SPRING ARBOR... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THESE STORMS HAVE A HISTORY OF TOPPLING SEVERAL TREES AND CREATING POWER OUTAGES IN PARTS OF CALHOUN COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 4207 8471 4242 8472 4243 8415 4207 8415 TIME...MOT...LOC 2134Z 270DEG 26KT 4241 8474 4210 8506 WIND...HAIL 60MPH 1.00IN $$ TJT
2 follow-up statements
426 WWUS53 KGRR 132222 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 622 PM EDT SAT AUG 13 2011 MIC075-132300- /O.CON.KGRR.SV.W.0104.000000T0000Z-110813T2300Z/ JACKSON MI- 622 PM EDT SAT AUG 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN JACKSON COUNTY UNTIL 700 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STOCKBRIDGE TO BROOKLYN...MOVING EAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... JACKSON... GRASS LAKE... BROOKLYN... CLARK LAKE... WATERLOO TWP... LIBERTY TWP... MICHIGAN CENTER... VANDERCOOK LAKE... HORTON... SANDSTONE... NAPOLEON... LEONI... MUNITH... RIVES JUNCTION... HANOVER... BERRYVILLE... PLEASANT LAKE... TRIST... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4242 8451 4243 8415 4207 8415 4207 8455 TIME...MOT...LOC 2222Z 268DEG 37KT 4242 8416 4209 8430 WIND...HAIL 60MPH <1.00IN $$ DUKE
848 WWUS53 KGRR 132248 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 648 PM EDT SAT AUG 13 2011 MIC075-132258- /O.CAN.KGRR.SV.W.0104.000000T0000Z-110813T2300Z/ JACKSON MI- 648 PM EDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4242 8451 4243 8415 4207 8415 4207 8455 TIME...MOT...LOC 2248Z 268DEG 37KT 4243 8380 4210 8394 $$ DUKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:50 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 13, 4:50 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 450 PM EDT SAT AUG 13 2011 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(450 PM EDT SAT AUG 13 2011) THE SLOW MOVING LOW PRESSURE SYSTEM...CENTERED OVER SOUTHERN LAKE MICHIGAN DURING THE MID AFTERNOON WILL MOVE EAST TO WESTERN NEW YORK BY SUNDAY MORNING THEN OFF THE EAST COAST BY MID MORNING MONDAY. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO SUNDAY AFTERNOON. A LARGE SLOW MOVING HIGH PRESSURE SYSTEM WILL BRING MOSTLY CLEAR SKIES AND PLEASANT MID SUMMER TEMPERATURES MONDAY AND TUESDAY. && .SHORT TERM...(450 PM EDT SAT AUG 13 2011) (THIS EVENING INTO TUESDAY) THE PRIMARY ISSUE IS THE CONVECTION THIS EVENING. THERE WILL BE SOME INSTABILITY IN THE GRR CWA INTO SUNDAY AFTERNOON... THUS THE TREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SUNDAY AFTERNOON. THE BEST INSTABILITY IS JUST OUT AHEAD OF THE SURFACE LOW. THE SURFACE LOW AT 20Z WAS OVER SOUTHERN LAKE MICHIGAN. THE LINE OF STORMS WILL BE EAST OF THE CWA BY EARLY THIS EVENING IS IT MOVES AHEAD OF THE SURFACE LOW TAPPING THE BEST INSTABILITY AS IT GOES EAST. THE CONVECTIVE LINE SHOULD BE EAST OF THE CWA BY 7 PM. THERE IS SOME WRAP AROUND MOISTURE WITH THIS SYSTEM AS IT IS A DEEPENING UPPER TROUGH WITH CLOSED UPPER LOW AT 500 MB AT 20Z. AS SEEN ON BOTH THE WATER VAPOR LOOPS AND RUC MODEL FORECAST THERE IS BOTH A CLOSED UPPER LOW OVER NORTHERN LOWER MICHIGAN AND A STRONG SHORTWAVE ASSOCIATED WITH CONVECTION OVER SOUTHERN LAKE MICHIGAN. THE SHORTWAVE OVER LAKE MICHIGAN TAKES OVER THE AS THE DOMINANT SYSTEM OVER TIME TONIGHT. THIS WILL RESULT IN A DEFORMATION ZONE RAIN BAND OVER OUT CWA A GOOD PART OF THE NIGHT. WHICH WILL KEEP THE SHOWERS GOING INTO SUNDAY. THE TQ INDEX STAYS AT OR ABOVE 15C ON THE GFS UNTIL MID AFTERNOON SUNDAY AFTERNOON. THAT BEING SO... I KEEP ISOLATED THUNDERSTORMS IN THE FORECAST INTO SUNDAY AFTERNOON. BEHIND THIS A UPSTREAM SHORTWAVE RIDGE FOLLOWS AND THAT WILL BRING CLEARING SKIES SUNDAY EVENING. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL LAST THROUGH MONDAY AND TUESDAY THANKS TO THE SLOW MOVING SURFACE HIGH. && .LONG TERM...(450 PM EDT SAT AUG 13 2011) (TUESDAY NIGHT THROUGH SATURDAY) THE MODEL SIMILAR ON THE SYSTEM THE MOVES FROM THE GULF OF ALASKA THROUGH SOUTHERN CANADA INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM STILL LOOKS LIKE IT HAS DECENT UPPER AIR SUPPORT AND WILL LIKELY BRING SHOWERS AND THUNDERSTORMS TO THE AREA THURSDAY AS IT MOVES THROUGH. SHORTWAVE RIDGING FOLLOWS THAT... BUT THEN THE MODELS DEPART FROM THAT POINT ON. THE ECMWF DEVELOPS A MUCH STRONGER UPPER AIR SYSTEM THAT CROSSES NORTHERN PLAINS BY SATURDAY A FAIRLY DEEP UPPER TROUGH THAN THE GFS DOES. THE ECMWF SOLUTION BUILDS A MUCH STRONG SHORTWAVE RIDGE IN FRONT OF IT VERSE THE GFS SO THE NEXT SYSTEM TO BRING THUNDERSTORMS TO THE AREA WOULD NOT REACH HERE TILL SUNDAY ON THE ECMWF... VERSE SATURDAY ON THE GFS. TO EARLY TO TELL WHICH IS BEST. && .AVIATION...(140 PM EDT SAT AUG 13 2011) HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR CONDITIONS FOR ALL THE TAF SITES INTO THE NIGHT. SOME MVFR... AND POSSIBLY IFR... FOG FORMING TONIGHT. MVFR CEILINGS SHOULD CONTINUE THROUGH SUNDAY AS A SLOW MOVING LOW WILL STILL BE IN THE AREA. && .MARINE...(450 PM EDT SAT AUG 13 2011) I HAVE EXTENDED THE SMALL CRAFT ADVISORIES INTO SUNDAY AFTERNOON BEST ON THE STRONG NORTH WINDS THAT FOLLOW LATER TONIGHT INTO SUNDAY AFTERNOON. RIDGING MOVING INTO THE AREA SUNDAY NIGHT INTO MONDAY WILL BRING LIGHT WINDS... AND MINIMAL WAVE ACTION. && .HYDROLOGY...(450 PM EDT SAT AUG 13 2011) LOCALIZED HEAVY RAINFALL HAS RESULTED IN ISSUING VARIOUS FLASH FLOOD WARNINGS AND ADVISORIES FROM BOTH THE EARLY MORNING CONVECTION AND THE AFTERNOON CONVECTION. RAINFALL TONIGHT AND SUNDAY SHOULD BE MUCH LESS SIGNIFICANT. DRY WEATHER MONDAY INTO WEDNESDAY WILL GIVE TIME FOR THE RIVERS AND STREAM SO TRANSPORT MOST OF TODAY'S RAINFALL INTO OR AT LEAST TOWARD LAKE MICHIGAN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE LM...NONE && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: WDM AVIATION: 63 MARINE: WDM HYDROLOGY: WDM
Hazardous weather outlook, Aug 13, 1:35 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 135 PM EDT SAT AUG 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 135 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM 775 WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING NEAR AND SOUTH OF INTERSTATE 96. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE NEAR AND SOUTH OF INTERSTATE 96 UNTIL 8 PM THIS EVENING. ELSEWHERE AND OTHERWISE STRONG THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING. SOME STORMS WILL HAVE HEAVY RAIN OVER THE SAME AREA OF MORE THAN AN HOUR. IN THOSE CASES URBAN AND SMALL STREAMS FLOODING SHOULD BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON. LMZ844>849-141000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 135 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS WINDS BECOME ONSHORE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF GRAND HAVEN UNTIL 8 PM THIS EVENING. EXPECT INCREASED WIND AND WAVES IN AN NEAR THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE FROM THE STORMS SOUTH OF GRAND HAVEN. AREAS NORTH OF GRAND HAVE SHOULD EXPECT STRONG THUNDERSTORMS INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON. OSTUNO WDM
In the hours before
Special weather statement, Aug 13, 4:46 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
446 PM EDT SAT AUG 13 2011
MIZ066-073-132215-
CALHOUN-EATON-
446 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHARLOTTE TO JUST
WEST OF BATTLE CREEK...MOVING EAST AT 15 MPH. THIS LINE SHOULD BE
NEAR A MARSHALL TO EATON RAPIDS LINE BY 600 PM EDT.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD... GRAND LEDGE... BELLEVUE...
CHARLOTTE... BATTLE CREEK... POTTERVILLE...
ATHENS... OLIVET... CONVIS TWP...
WAVERLY... DIMONDALE... WAVERLY...
CERESCO... BROOKFIELD... BURLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4242 8530 4242 8507 4277 8507 4277 8460
4242 8460 4242 8472 4207 8471 4207 8529
TIME...MOT...LOC 2045Z 279DEG 13KT 4261 8489 4232 8533
TJTLocal storm report, Aug 13, 4:53 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HEAVY RAIN NEWAYGO 43.42N 85.81W
08/13/2011 M5.29 INCH NEWAYGO MI TRAINED SPOTTER
RAINFALL FROM MIDNIGHT THROUGH 430 PM.
&&
MKALEMBKLocal storm report, Aug 13, 5:03 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
503 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 4 SSE KALAMAZOO 42.23N 85.56W
08/13/2011 M47 MPH KALAMAZOO MI ASOS
REPORTED AT THE KALAMAZOO BATTLE CREEK AIRPORT.
&&
GWETZELSpecial weather statement, Aug 13, 5:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT SAT AUG 13 2011
MIZ059-067-132245-
CLINTON-INGHAM-
514 PM EDT SAT AUG 13 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
LANSING TO BELLEVUE...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BATH... EAST LANSING...
SLEEPY HOLLOW STATE PARK... OVID...
ELSIE... HOLT... HASLETT...
OKEMOS... AURELIUS... MASON...
KINNEVILLE... WILLIAMSTON... WHEATFIELD TWP...
ONONDAGA... EDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.
&&
LAT...LON 4243 8414 4242 8460 4277 8460 4277 8463
4301 8464 4312 8444 4312 8437 4278 8436
4278 8415
TIME...MOT...LOC 2114Z 271DEG 17KT 4280 8448 4243 8494
TJTLocal storm report, Aug 13, 5:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 NW BATTLE CREEK 42.34N 85.23W
08/13/2011 E0.25 INCH CALHOUN MI AMATEUR RADIO
&&
GWETZELLocal storm report, Aug 13, 5:29 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
529 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG ATHENS 42.09N 85.24W
08/13/2011 CALHOUN MI 911 CALL CENTER
MULTIPLE TREES BLOCKING M66.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:19 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana | 116 min |
| Aug 13, 2:43 AM EDT | Areal Flood Advisory | GRR | Mason, Oceana | 6 hr |
| Aug 13, 5:02 AM EDT | Areal Flood Advisory | GRR | Muskegon | 6 hr |
| Aug 13, 6:23 AM EDT | Areal Flood Advisory | GRR | Newaygo | 9 hr |
| Aug 13, 8:05 AM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Aug 13, 9:31 AM EDT | Special Weather Statement | GRR | Allegan | 59 min |
| Aug 13, 9:52 AM EDT | Flash Flood Warning | GRR | Allegan | 7 hr |
| Aug 13, 10:37 AM EDT | Special Weather Statement | GRR | Allegan, Kalamazoo, Van Buren | 53 min |
| Aug 13, 10:42 AM EDT | Special Marine Warning | GRR | 79 min | |
| Aug 13, 10:53 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 67 min |
| Aug 13, 11:35 AM EDT | Small Craft Advisory | GRR | 43 hr | |
| Aug 13, 11:39 AM EDT | Flash Flood Warning | GRR | Van Buren | 5 hr |
| Aug 13, 12:46 PM EDT | Special Weather Statement | GRR | Kalamazoo | 59 min |
| Aug 13, 1:06 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 54 min |
| Aug 13, 1:31 PM EDT | Areal Flood Advisory | GRR | Kalamazoo | 5 hr |
| Aug 13, 2:05 PM EDT | Special Weather Statement | GRR | Calhoun | 55 min |
| Aug 13, 2:08 PM EDT | Special Weather Statement | GRR | Montcalm | 67 min |
| Aug 13, 2:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Aug 13, 2:43 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 92 min |
| Aug 13, 2:47 PM EDT | Flash Flood Warning | GRR | Newaygo | 7 hr |
| Aug 13, 2:53 PM EDT | Special Weather Statement | GRR | Allegan | 82 min |
| Aug 13, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 70 min |
| Aug 13, 3:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Aug 13, 3:10 PM EDT | Special Marine Warning | GRR | 77 min | |
| Aug 13, 3:14 PM EDT | Areal Flood Advisory | GRR | Kent, Muskegon, Ottawa | 106 min |
| Aug 13, 3:21 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Aug 13, 3:32 PM EDT | Special Weather Statement | GRR | Newaygo | 58 min |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 65 min |
| Aug 13, 3:56 PM EDT | Special Weather Statement | GRR | Ionia | 64 min |
| Aug 13, 4:08 PM EDT | Special Weather Statement | GRR | Allegan, Barry | 82 min |
| Aug 13, 4:29 PM EDT | Special Weather Statement | GRR | Kalamazoo | 91 min |
| Aug 13, 4:46 PM EDT | Special Weather Statement | GRR | Calhoun, Eaton | 89 min |
| Aug 13, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo | 64 min |
| Aug 13, 5:14 PM EDT | Special Weather Statement | GRR | Clinton, Ingham | 91 min |
| Aug 13, 5:17 PM EDT | Areal Flood Advisory | GRR | Newaygo | 105 min |
| Aug 13, 6:19 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 30 min |
| Aug 13, 6:25 PM EDT | Tornado Warning | GRR | Jackson | 20 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.